Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 69, NWS Springfield, MO

June 22, 2006Ozark County, Taney County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 22, 2006, 3:51 PM CDT for Ozark County, Taney County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2006, 3:51 PM CDT (20:51 UTC)
Expired
Jun 22, 2006, 9:45 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Ozark County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1214 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 222057
FFWSGF
MOC153-213-230245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OZARK COUNTY IN SOUTHWEST MISSOURI.
  TANEY COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 945 PM CDT.

* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED LOCALLY 1.5 TO 3 INCHES OF RAINFALL ACROSS 
  PORTIONS OF SOUTHEAST TANEY AND SOUTHWEST OZARK COUNTIES.

  LOW WATER CROSSINGS IN EASTERN AND SOUTHEASTERN TANEY COUNTY AND   
  WESTERN AND SOUTHWESTERN OZARK COUNTY MAY BE AFFECTED. 

SPECIFIC LOW WATER CROSSINGS OF INTEREST INCLUDE HIGHWAY 125 AT 
SHOAL CREEK IN TANEY COUNTY...AND ROUTE T AT LICK AND POSSUM CREEK 
IN OZARK COUNTY...AND ROUTE H AT THE NORTH FORK OF THE WHITE RIVER 
IN OZARK COUNTY.

SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE   
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH   
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING   
INCLUDE...BAKERSFIELD...GAINESVILLE...BRIXEY...DORA...  
HARDENVILLE...ISABELLA...LONG RUN...NOBLE...PONTIAC...PROTEM...  
ROCKBRIDGE AND RUETER.

REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3682 9252 3679 9212 3651 9214 3651 9295
      3659 9296

$$

SCHULTZ
1 follow-up statement
000 
WGUS73 KSGF 230031
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 PM CDT THU JUN 22 2006

MOC153-213-230041-
TANEY MO-OZARK MO-
731 PM CDT THU JUN 22 2006

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR OZARK AND TANEY
COUNTIES HAS BEEN CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.


LAT...LON 3682 9252 3679 9212 3651 9214 3651 9295
      3659 9296

$$

GAGAN/SCHULTZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:05 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 22, 3:05 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
305 PM CDT THU JUN 22 2006

.DISCUSSION...

INITIAL BAND OF THUNDERSTORMS WAS PUSHING INTO THE EASTERN OZARKS AT
MID AFTERNOON. ANOTHER LINE OF STORMS HAD DEVELOPED IN ADVANCE OF A
MESOSCALE VORTICITY CENTER AND MID LEVEL SHORTWAVE PUSHING ACROSS
CENTRAL MISSOURI. STORMS WILL CONTINUE TO MARCH EASTWARD ACROSS THE
MISSOURI OZARKS LATE THIS AFTERNOON AND EARLY EVENING. STRONG TO
DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT.

CHANCE OF PRECIPITATION ARE LOOKING MINIMAL TONIGHT IN THE WAKE OF
THE EXITING SHORTWAVE. HOWEVER WILL MAINTAIN AT LEAST SOME CHANCE OF
CONVECTION OVERNIGHT AS THE WRF MODEL PROG ANOTHER VORTICITY CENTER
AND THE ACTUAL FRONT DROP SOUTHEAST INTO THE AREA. SOME PATCHY FOG
CANNOT BE RULED OUT AROUND SUNRISE FRIDAY IF AMPLE CLEARING OCCURS.

SCATTERED CONNECTION MAY BE ONGOING ACROSS SOUTH CENTRAL MISSOURI
FRIDAY MORNING. HOWEVER THIS ACTIVITY WILL END FROM THE WEST AS
SURFACE HIGH PRESSURE BUILDS INTO THE OZARKS AND DRIER AIR ADVECTS
INTO THE REGION.

SURFACE RIDGE WILL REMAIN OVER THE AREA INTO SATURDAY PROVIDING NEAR
NORMAL TO SLIGHTLY BELOW NORMAL TEMPERATURES FOR MID JUNE. PROXIMITY
OF THE SURFACE HIGH AND MOIST GROUND CONDITIONS WILL BE CONDUCIVE TO
AREAS OF FOG SATURDAY MORNING.

SOME UNCERTAINTY EXIST AS WE HEAD INTO SUNDAY. A MINOR SHORTWAVE IS
PROGGED TO SLIDE SOUTHEAST OUT OF THE PLAINS IN THE NORTHWEST FLOW
ALOFT. THIS SYSTEM AND ASSOCIATED WEAK SURFACE BOUNDARY MAY PROVIDE
A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY.

NORTHWEST FLOW WILL REMAIN ACROSS THE REGION INTO NEXT WEEK AS UPPER
RIDGE REMAINS ESTABLISHED OVER THE WESTERN U.S. NEXT CHANCE OF RAIN
MAY ARRIVE NEXT WEDNESDAY OR THURSDAY.

FOSTER

&&

.AVIATION...

THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS AFTERNOON. THE
ACTIVITY WILL MOVE EAST OF THE JOPLIN TERMINAL BY 20Z AND
SPRINGFIELD BY 22Z. SURFACE WIND GUSTS OF 30 TO 50 MPH WILL PROCEED
THE STORMS AS THEY SWEEP EAST ACROSS THE MISSOURI OZARKS. MVFR
CEILINGS AND VISIBILITIES WILL ACCOMPANY THE STORMS. SKIES WILL
CLEAR TONIGHT WITH PATCHY FOG POSSIBLE AROUND SUNRISE FRIDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 22, 3:50 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 PM CDT THU JUN 22 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
350 PM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED TO NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
    LOCALIZED DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
    TORRENTIAL DOWNPOURS WHICH COULD CAUSE LOCALIZED FLOODING.
    AND HAIL TO THE SIZE OF NICKELS.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL PUSH ACROSS SOUTH CENTRAL MISSOURI THROUGH LATE
  AFTERNOON...AND AFFECT AREAS EAST OF A LINE FROM SALEM TO
  GAINESVILLE.  ISOLATED TO SCATTERED THUNDERSTORMS WILL BE
  POSSIBLE ACROSS THE OUTLOOK AREA THROUGH TONIGHT.

  DISCUSSION:

  A LINE OF STRONG TO POTENTIAL SEVERE THUNDERSTORMS WILL EXIT SOUTH
  CENTRAL MISSOURI BY 7 PM AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS
  THE REGION. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL POSSIBLE
  OVERNIGHT AS A COLD FRONT PUSHES INTO THE REGION.  THE PRIMARY
  SEVERE THREAT WILL BE ISOLATED DAMAGING WIND GUSTS IN EXCESS OF 60
  MPH.

  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES IN LESS THAN AN
  HOUR COULD CAUSE LOCALIZED FLOODING...ESPECIALLY ON LOW WATER
  CROSSINGS AND OTHER POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THUNDERSTORMS MAY BE ONGOING ACROSS PORTIONS OF THE OUTLOOK AREA
  FRIDAY MORNING. THESE STORMS WILL END FROM THE WEST DURING
  THE DAY. SEVERE WEATHER IS NOT EXPECTED.

  THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY. SEVERE WEATHER IS
  NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  ALTHOUGH SEVERE WEATHER WILL LIKELY BE FAIRLY ISOLATED...SPOTTER
  ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS SOUTH CENTRAL
  MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Jun 22, 1:26 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     TSTM WND DMG     ELDON                   38.35N 92.58W
06/22/2006                   MILLER             MO   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

0109 PM     TSTM WND DMG     SPRINGFIELD             37.20N 93.29W
06/22/2006                   GREENE             MO   LAW ENFORCEMENT

            TREE DOWN.

&&

LINDENBERG
Local storm report, Jun 22, 2:35 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     3 S LINCOLN             38.35N 93.33W
06/22/2006                   BENTON             MO   LAW ENFORCEMENT

            TREES DOWN.

&&

LINDENBERG
Local storm report, Jun 22, 3:00 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     ROLLA                   37.95N 91.77W
06/22/2006  E70 MPH          PHELPS             MO   TRAINED SPOTTER

&&

LINDENBERG
Local storm report, Jun 22, 3:01 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     ROLLA                   37.95N 91.77W
06/22/2006                   PHELPS             MO   LAW ENFORCEMENT

            TREE DOWN ALONG HIGHWAY 63 IN TOWN.

&&

LINDENBERG
Local storm report, Jun 22, 3:12 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     5 N RUETER              36.68N 92.87W
06/22/2006                   TANEY              MO   DEPT OF HIGHWAYS

            LARGE LIMBS DOWN.

&&

LINDENBERG
Local storm report, Jun 22, 3:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HEAVY RAIN       4 NE PROTEM             36.57N 92.81W
06/22/2006  M2.53 INCH       TANEY              MO   PUBLIC

            RAINFALL SINCE 120 PM

&&

GAEDE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:47 PM CDTSevere Thunderstorm WarningSGFGreene43 min
Jun 22, 1:04 PM CDTSevere Thunderstorm WarningSGFMiller27 min
Jun 22, 2:07 PM CDTSevere Thunderstorm WarningSGFDouglas38 min
Jun 22, 2:12 PM CDTSevere Thunderstorm WarningSGFTaney48 min
Jun 22, 2:25 PM CDTSevere Thunderstorm WarningSGFBenton43 min
Jun 22, 2:36 PM CDTSevere Thunderstorm WarningSGFOzark39 min
Jun 22, 2:37 PM CDTSevere Thunderstorm WarningSGFMorgan53 min
Jun 22, 2:41 PM CDTSevere Thunderstorm WarningSGFPhelps42 min
Jun 22, 2:42 PM CDTSevere Thunderstorm WarningSGFDouglas48 min

Nearby

Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.